Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 340, NWS Atlanta, GA

September 17, 2020DeKalb County, Georgia

NWS Atlanta, GA issued this river flood warning at Sep 17, 2020, 4:35 AM EDT for DeKalb County, Georgia. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Sep 17, 2020, 4:35 AM EDT (08:35 UTC)
Expired
Sep 17, 2020, 10:15 AM EDT
In force
6 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County DeKalb County, GA

The radar

The Atlanta radar (KFFC), 43 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Intrenchment Creek at Constitution Road near Atlanta (INTG1). The gauge peaked at 11.62 ft at Sep 17, 2020, 6:00 AM EDT.

actionminormoderate51009/1709/18
Action stage
9 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02203700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

474 
WGUS42 KFFC 170835
FLWFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
435 AM EDT Thu Sep 17 2020

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Intrenchment Creek near Southeast Atlanta affecting DeKalb County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued later this morning.

&&


GAC089-172045-
/O.NEW.KFFC.FL.W.0340.200917T0835Z-000000T0000Z/
/INTG1.1.ER.200917T0830Z.200917T0830Z.000000T0000Z.UU/
435 AM EDT Thu Sep 17 2020

The National Weather Service in Peachtree City has issued a

* Flood Warning for
  the Intrenchment Creek near Southeast Atlanta.
* From early this morning until further notice.
* At 4:30 AM EDT Thursday the stage was 9.3 feet...and rising.
* Flood stage is 11 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 11.0 feet, Flood stage is reached. Minor flooding will 
  occur in the woodlands and natural flood plain of the creek 
  upstream and downstream from the gage at Constitution Road.


&&

LAT...LON 3371 8440 3375 8436 3368 8429 3368 8436

$$
2 follow-up statements
110 
WGUS82 KFFC 170951
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
551 AM EDT Thu Sep 17 2020

...The Flood Warning continues for the following rivers in Georgia...

  Intrenchment Creek near Southeast Atlanta affecting DeKalb County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued later today.

&&


GAC089-172200-
/O.CON.KFFC.FL.W.0340.000000T0000Z-000000T0000Z/
/INTG1.1.ER.200917T0830Z.200917T0932Z.000000T0000Z.UU/
551 AM EDT Thu Sep 17 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Intrenchment Creek near Southeast Atlanta.
* Until further notice.
* At 5:32 AM EDT Thursday the stage was 11.2 feet...and rising.
* Flood stage is 11 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 11 feet, Flood stage is reached. Minor flooding will 
  occur in the woodlands and natural flood plain of the creek 
  upstream and downstream from the gage at Constitution Road.
* Impact...At 13 feet, Moderate flooding begins. Significant 
  flooding will expand into the woodlands upstream and downstream 
  from the gage at Constitution Road. The water level will be close 
  to the bottom of the bridge.


&&

LAT...LON 3371 8440 3375 8436 3368 8429 3368 8436

$$
279 
WGUS82 KFFC 171415
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1015 AM EDT Thu Sep 17 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Intrenchment Creek near Southeast Atlanta affecting DeKalb County.

GAC089-171515-
/O.CAN.KFFC.FL.W.0340.000000T0000Z-200917T1415Z/
/INTG1.1.ER.700119T1232Z.700119T1232Z.700119T1232Z.UU/
1015 AM EDT Thu Sep 17 2020

...The Flood Warning for the Intrenchment Creek near Southeast 
Atlanta has been cancelled...

The Flood Warning is cancelled for
  the Intrenchment Creek near Southeast Atlanta.
* At 10:01 AM EDT Thursday the stage was 8.9 feet and falling.
* Flood stage is 11.0 feet.
* Forecast...No forecast is available for this location.


&&

LAT...LON 3371 8440 3375 8436 3368 8429 3368 8436

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 17, 4:12 AM EDT, 23 minutes earlier.

Area forecast discussion, Sep 17, 4:12 AM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
412 AM EDT Thu Sep 17 2020

.SHORT TERM /Today through Friday/...

Tropical Depression Sally's center is just NE of Montgomery, AL
and will continue to push NE through the short term. The rain
shield from Sally is spreading over the area and we are seeing
inches of rainfall across north and central GA. Areas north of an
ATL to AHN line have seen 1 to 2 inches over the past 24 hours
with areas from ATL to MCN seeing about 2 to 4 inches. Right now
the The highest rainfall amounts in GA have occurred just to the
NE of Sally's center across Macon/Peach/Crawford counties. These
counties have see 8-10 inch totals over the past 24 hours and with
more rain to come Im sure these values will continue to go up
through this afternoon. Sally is still expected to track to the NE
with its center expected just N of Columbus by 7am and then just
NW of August by 7pm tonight. North and Central GA will continue to
see moderate to heavy rain through the morning hours with the
rain tapering of from West to East through the afternoon and
evening.

There will be some drier air that moves into N GA tonight around the
backside of Sally's remnants but there will still be some
moisture across central and south GA through the short term.
Keeping some slight to chance PoPs across the area Friday.

High temps today and Friday will stay in the 70s with lows tonight
in the 60s.

01

.LONG TERM /Friday Night through Wednesday/...

With the remnant low of Sally pushing out of the area on Friday, a
frontal system should approach the CWA from the N-NW before
stalling near the central to south Georgia region over the
weekend. This frontal system is really the only source of any PoPs
for the CWA as high pressure system begins to builds in over the
latter half of the weekend and remain through the long term
period.

Looking ahead towards the temperatures, high and low temps will
begin to lower thanks in part to that associated cold front. Highs
should be around the low 70s through the weekend with lows getting
down to the mid to low 50s. For high temps, this is around 8 to 16
degrees below climatological average for this time of year so a
taste of fall could be on the horizon. Temps will then slowly
begin to warm once more approaching the mid week period.

Morgan

&&

AVIATION...
06Z Update...
T.D. Sally is moving NE and spreading massive amounts of
precipitation across North and Central GA. As far as aviation goes
this storm is bringing with it low ceilings, rain, and gusty
easterly winds. Ceilings expected to stay in the IFR range through
this evening before lifting into the MVFR range by 03z-05z
Friday. The winds will also stay mainly out of the east then
switch to the NW right around 00z Friday. Wind speeds will stay
in the 10-15kt range with gust 20-25 until the NWLY switch when
speeds will diminish to 10kt or less.

//ATL Confidence...06Z Update...
Confidence medium to high on all elements

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          75  66  79  62 / 100  70  30  30
Atlanta         75  67  77  63 / 100  60  30  20
Blairsville     71  61  74  56 / 100  60  20  20
Cartersville    75  65  77  62 / 100  50  20  20
Columbus        79  69  81  66 /  80  30  30  20
Gainesville     72  66  78  62 / 100  60  30  20
Macon           79  68  80  65 / 100  50  30  20
Rome            78  65  78  61 /  90  40  20  10
Peachtree City  75  66  78  63 / 100  50  30  20
Vidalia         83  71  81  66 /  90  60  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 11 AM EDT this morning for the following
zones: Baldwin...Banks...Barrow...Bibb...Bleckley...Butts...
Carroll...Chattahoochee...Cherokee...Clarke...Clayton...Cobb...
Coweta...Crawford...Crisp...Dawson...DeKalb...Dodge...Dooly...
Douglas...Emanuel...Fayette...Forsyth...Glascock...Greene...
Gwinnett...Hall...Hancock...Haralson...Harris...Heard...Henry...
Houston...Jackson...Jasper...Jefferson...Johnson...Jones...
Lamar...Laurens...Lumpkin...Macon...Madison...Marion...
Meriwether...Monroe...Montgomery...Morgan...Muscogee...Newton...
North Fulton...Oconee...Oglethorpe...Paulding...Peach...Pike...
Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Treutlen...Troup...Twiggs...Upson...Walton...Warren...
Washington...Webster...Wheeler...White...Wilcox...Wilkes...
Wilkinson.

Flash Flood Watch through Friday morning for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...
Butts...Carroll...Chattahoochee...Cherokee...Clarke...Clayton...
Cobb...Coweta...Crawford...Crisp...Dawson...DeKalb...Dodge...
Dooly...Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...
Glascock...Gordon...Greene...Gwinnett...Hall...Hancock...
Haralson...Harris...Heard...Henry...Houston...Jackson...Jasper...
Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin...
Macon...Madison...Marion...Meriwether...Monroe...Morgan...
Muscogee...Newton...North Fulton...Oconee...Oglethorpe...
Paulding...Peach...Pickens...Pike...Polk...Pulaski...Putnam...
Rockdale...Schley...South Fulton...Spalding...Stewart...Sumter...
Talbot...Taliaferro...Taylor...Towns...Troup...Twiggs...Union...
Upson...Walton...Warren...Washington...Webster...White...
Wilcox...Wilkes...Wilkinson.

&&

SHORT TERM...01
LONG TERM....Morgan
AVIATION...01
Hazardous weather outlook, Sep 16, 8:13 PM EDT, 8 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
813 PM EDT Wed Sep 16 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-171000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
813 PM EDT Wed Sep 16 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Rest of Tonight...

Very heavy rainfall and flooding from the the remnants of Tropical
Storm Sally are expected tonight. A Flash Flood Watch is in effect
for much of north and central Georgia through Friday morning. Runoff
associated with the heavy rains will likely produce some flash
flooding and extensive river flooding.

In addition to heavy rainfall, some stronger winds will be capable
of producing downed trees and powerlines, especially with wet soils.
A Wind Advisory is in effect for much of the area through Thursday
morning.

A couple of brief weak tornadoes also cannot be ruled out over parts
of middle Georgia tonight, mainly south of a Columbus to Macon to
Jefferson line.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

The Flash Flood Watch will continue through early Friday morning
as the remnants of Sally move across Georgia. Within the stronger
rainbands, damaging wind gusts and weak brief tornadoes will
continue to be possible.

Sustained winds of 15 to 25 mph with gusts up to 35 mph may
continue into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required tonight and Thursday. Spotters
should exercise extreme caution and avoid any high water or flooded
roads. Please continue to follow all local, state, and CDC
guidelines in regards to travel.

In the hours before

Local storm report, Sep 16, 10:57 PM EDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1057 PM EDT WED SEP 16 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 PM     FLASH FLOOD      COLUMBUS                32.46N  84.99W
09/16/2020                   MUSCOGEE           GA   911 CALL CENTER

            WATER HAS MADE PARTS OF 5TH AVENUE AND VETERANS PKWY
            IMPASSABLE.

&&

EVENT NUMBER FFC2001205

TV
Local storm report, Sep 16, 11:36 PM EDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1136 PM EDT WED SEP 16 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     FLASH FLOOD      1 SW MONTEZUMA          32.29N  84.04W
09/16/2020                   MACON              GA   911 CALL CENTER

            WATER WAS REPORTED FLOWING OVER THE READWAY ALONG
            HIGHWAY 26 E.

&&

EVENT NUMBER FFC2001206

LREAVES

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 9:10 PM EDTFlash Flood WarningFFCChattahoochee, Marion, Muscogee, Schley, Stewart, Sumter and 1 more6 hr
Sep 16, 11:25 PM EDTFlash Flood WarningFFCCrisp, Dooly, Macon, Taylor7 hr
Sep 17, 12:00 AM EDTFlash Flood WarningFFCBibb, Bleckley, Crawford, Houston, Peach, Pulaski and 2 more11 hr
Sep 17, 12:45 AM EDTFlash Flood WarningFFCHarris, Lamar, Monroe, Pike, Talbot, Upson7 hr
Sep 17, 1:13 AM EDTFlash Flood WarningFFCMeriwether, Troup5 hr
Sep 17, 2:49 AM EDTFlash Flood WarningFFCButts, Clayton, Coweta, Fayette, Fulton, Henry and 1 more7 hr
Sep 17, 2:59 AM EDTFlash Flood WarningFFCBaldwin, Jones, Wilkinson8 hr
Sep 17, 3:29 AM EDTFlash Flood WarningFFCChattahoochee, Marion, Muscogee, Schley, Stewart, Sumter and 1 more3 hr
Sep 17, 3:34 AM EDTFlash Flood WarningFFCDeKalb, Gwinnett, Newton, Rockdale6 hr
Sep 17, 3:39 AM EDTFlash Flood WarningFFCCobb, Douglas, Fulton6 hr
Sep 17, 4:29 AM EDTRiver Flood WarningFFCDeKalb, Fulton8 hr
Sep 17, 4:32 AM EDTRiver Flood WarningFFCDeKalb11 hr
Sep 17, 4:32 AM EDTRiver Flood WarningFFCDeKalb, Fulton10 hr
Sep 17, 4:42 AM EDTRiver Flood WarningFFCFulton, Gwinnett7 hr
Sep 17, 4:45 AM EDTRiver Flood WarningFFCFayette, Spalding55 hr
Sep 17, 4:45 AM EDTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson28 hr
Sep 17, 4:45 AM EDTRiver Flood WarningFFCClayton, Fayette, Spalding32 hr
Sep 17, 4:50 AM EDTRiver Flood WarningFFCChattahoochee, Muscogee17 hr
Sep 17, 5:04 AM EDTRiver Flood WarningFFCLamar, Spalding9 hr
Sep 17, 5:07 AM EDTRiver Flood WarningFFCDeKalb, Rockdale38 hr
Sep 17, 5:07 AM EDTRiver Flood WarningFFCForsyth, Fulton43 hr
Sep 17, 5:07 AM EDTRiver Flood WarningFFCGwinnett25 hr
Sep 17, 5:07 AM EDTRiver Flood WarningFFCNewton, Rockdale47 hr
Sep 17, 5:13 AM EDTFlash Flood WarningFFCHancock, Jasper, Putnam, Washington6 hr
Sep 17, 5:16 AM EDTRiver Flood WarningFFCPulaski6 hr
Sep 17, 5:16 AM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs4 days
Sep 17, 5:36 AM EDTRiver Flood WarningFFCGwinnett5 hr
Sep 17, 5:39 AM EDTRiver Flood WarningFFCBarrow, Jackson34 hr
Sep 17, 5:39 AM EDTRiver Flood WarningFFCJohnson, Washington, Wilkinson5 days
Sep 17, 5:39 AM EDTRiver Flood WarningFFCBaldwin, Washington, Wilkinson39 hr
Sep 17, 5:39 AM EDTRiver Flood WarningFFCClarke, Greene, Oconee64 hr
Sep 17, 5:43 AM EDTRiver Flood WarningFFCDeKalb, Fulton10 hr
Sep 17, 6:00 AM EDTRiver Flood WarningFFCDeKalb4 hr
Sep 17, 6:42 AM EDTFlash Flood WarningFFCGlascock, Jefferson, Warren6 hr
Sep 17, 6:44 AM EDTRiver Flood WarningFFCCobb4 hr
Sep 17, 6:51 AM EDTRiver Flood WarningFFCGwinnett, Walton12 hr
Sep 17, 6:54 AM EDTRiver Flood WarningFFCGwinnett11 hr
Sep 17, 6:58 AM EDTRiver Flood WarningFFCCobb7 hr
Sep 17, 7:09 AM EDTRiver Flood WarningFFCForsyth16 hr
Sep 17, 7:18 AM EDTRiver Flood WarningFFCDeKalb, Fulton118 min
Sep 17, 7:22 AM EDTRiver Flood WarningFFCCobb7 hr
Sep 17, 7:27 AM EDTRiver Flood WarningFFCGwinnett8 hr
Sep 17, 7:31 AM EDTRiver Flood WarningFFCFulton12 hr
Sep 17, 7:47 AM EDTFlash Flood WarningFFCGreene, Taliaferro5 hr
Sep 17, 9:23 AM EDTRiver Flood WarningFFCCherokee, Cobb5 hr
Sep 17, 9:28 AM EDTRiver Flood WarningFFCCobb, Fulton16 hr
Sep 17, 10:31 AM EDTRiver Flood WarningFFCCobb, Fulton13 hr
Sep 17, 10:31 AM EDTRiver Flood WarningFFCCobb, Fulton11 hr
Sep 17, 10:31 AM EDTRiver Flood WarningFFCCarroll, Coweta, Heard12 hr
Sep 17, 11:03 AM EDTRiver Flood WarningFFCJefferson, Washington23 hr
Sep 17, 11:23 AM EDTRiver Flood WarningFFCJones15 hr
Sep 17, 1:31 PM EDTRiver Flood WarningFFCJohnson, Laurens, Washington, Wilkinson44 hr
Sep 17, 2:25 PM EDTRiver Flood WarningFFCNewton, Rockdale6 hr
Sep 17, 2:40 PM EDTRiver Flood WarningFFCTaliaferro, Wilkes33 hr
Sep 17, 2:44 PM EDTRiver Flood WarningFFCJefferson3 hr
Sep 17, 3:32 PM EDTRiver Flood WarningFFCCoweta, Fayette, Spalding11 hr
Sep 17, 6:42 PM EDTRiver Flood WarningFFCElbert, Madison, Oglethorpe3 hr
Sep 17, 7:22 PM EDTRiver Flood WarningFFCDooly4 hr

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.